MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and the irrigation issue on the device occurred during use on the patient.Initially it was reported that the irrigation holes seem to be blocked.No patient consequence was reported.Additional information was received on 11-jan-2024.The issue was noted during the device being used on the patient.It was unknown if there was an error noted from the irrigation pump.It was unknown if the pump was switching from ¿low¿ to ¿high¿ flow during the ablation.Correct catheter settings were selected on the generator.Replacing the catheter resolved the issue.This event was originally considered non-reportable, however, bwi became aware that the irrigation issue on the device occurred during use on the patient on (b)(6) 2024 and have reassessed the event as reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation (b)(6) 2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a navistar® rmt thermocool® electrophysiology catheter.It was reported that the irrigation holes seem to be blocked.No patient consequence was reported.Additional information was received.The issue was noted during the device being used on the patient.Replacing the catheter resolved the issue.The device evaluation was completed on (b)(6) 2024.The device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation, irrigation, and patency test of the returned device were performed following bwi procedures.Visual analysis of the returned sample revealed no blockage in irrigation holes; however, a bent mark close to the tip section.An irrigation and patency test was performed; however, an occlusion was detected.Further investigation revealed that the irrigation tube in the bent mark was found also bent.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The bent condition observed in the tip and irrigation tube could be related to the irrigation issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of the bent condition could be related to the handling of the device during the procedure; however, this can not be conclusively determined.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿irrigation holes seem to be blocked¿.In addition, the biosense webster inc.Analysis finding of the ¿bent mark close to the tip section".Investigation findings: operational problem identified (c13)/ investigation conclusions: cause not established (d15) / component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation holes seem to be blocked¿.In addition, the biosense webster inc.Analysis finding of the ¿irrigation tube was bent¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18627501
Report Number2029046-2024-00372
Device Sequence Number7791073
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Catalogue NumberNR7TCSIY
Device Lot Number31002145M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/08/2024
02/15/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/13/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR.; UNK_SMARTABLATE PUMP.
Patient SexUnknown